Medical Questions > Conditions and Diseases > High Blood Pressure and Hypertension Forum

on meds but HR at rest reached >180 and my BP was 170/110

dear doc.
i am 37 years old female fine shape, and i am hypertensive since long time ago (more than 15 years) -familial -my BP is not very well controlled during these years but this last year i am trying to control it as my BP spikes all of sudden even though i take medicine to treat it, last of which was today i am on plendil 10g for the last 10 days and actually my Bp was controlled and it reached optimal results, all of sudden my HR at rest reached >180 and my BP was 170/110 i was sent to the ER and i was given 4 baby asprin and a nitroglycerin pill (one which is put under the tongue) i Cant find a real cause for what happened . I'm not stressed and i was not angry with something or bothered about anything .
is this anything of cardiac origin. and what should my next step be . i feel extremely fatigued after the onset and still have a dull chest ache
Did you find this post helpful?
First Helper User Profile Gaelic
|

User Profile
replied April 14th, 2013
Especially eHealthy
sincerlytired ,

You need to be worked up by a cardiologist or internist (if you have not already been so).

Hypertension can be due to many different etiologies: renal, pulmonary, metabolic, endocrine, and vascular. So, it takes quite a bit of investigation to determine what is actually causing the elevation in blood pressure.


The ER can only treat the life/limb/eye sight threatening conditions. For further evaluation, you need to be seen by your physician and necessary specialists.


Good luck.
|
Did you find this post helpful?

replied April 15th, 2013
Thank you so much for your concern, i am having an appointment with my card tomorrow but my question is what do u think could cause such a high rate and elevated BP even with medicine. it came out of nowhere and lasted for more than 2 hours, after this i feel as if i have ran a 100 miles i still have the fatigue feeling and my BP is 150/102. cant give an explanation.
thanks again for your response
|
Did you find this post helpful?

User Profile
replied April 16th, 2013
Especially eHealthy
sincerlytired,

That's the problem, it will take some investigation to determine what is causing it. Usually, hypertension is a chronic problem, most often without any symptoms (why it is called the silent killer). But, if a patient’s pressure spikes, then you worry about a hypertensive crisis. But, again, there is more than one cause of this.

The following is taken from the Mayo Clinic’s website:

What's a hypertensive crisis? If I notice a spike in my blood pressure, what should I do?
Answer from Sheldon G. Sheps, M.D.

A hypertensive crisis is a severe increase in blood pressure that can lead to a stroke. Extremely high blood pressure — a systolic (top number) blood pressure of 180 millimeters of mercury (mm Hg) or higher or a diastolic (bottom number) blood pressure of 120 mm Hg or higher — damages blood vessels. They become inflamed and may leak fluid or blood. As a result, the heart may not be able to pump blood effectively.

Causes of a hypertensive emergency include:
> Forgetting to take your blood pressure medication
> Stroke
> Heart attack
> Heart failure
> Kidney failure
> Rupture of your body's main artery (aorta)
> Interaction between medications
> Convulsions during pregnancy (eclampsia)

A hypertensive crisis is divided into two categories: urgent and emergency. In an urgent hypertensive crisis, your blood pressure is extremely high, but your doctor doesn't suspect you have any damage to your organs. In an emergency hypertensive crisis, your blood pressure is extremely high and has caused damage to your organs. An emergency hypertensive crisis can be associated with life-threatening complications.

Signs and symptoms of a hypertensive crisis that may be life-threatening may include:
> Severe chest pain
> Severe headache, accompanied by confusion and blurred vision
> Nausea and vomiting
> Severe anxiety
> Shortness of breath
> Seizures
> Unresponsiveness

If you experience a severe increase in your blood pressure, seek immediate medical attention. Treatment for hypertensive crisis may include hospitalization for treatment with oral or intravenous (IV) medications.

Good luck.
|
Did you find this post helpful?

replied April 17th, 2013
HI
Thank u again for your concern , and great info, well i have gone to a cardiologist yest. and after evaluating my blood work - which actually came out fine except for a borderline cholesterol 200 and checking me and my BP (which is still high 160/100) he told me that due to having Hypertension since a long time ago - more than 15 years now , i have a somehow a big heart and being so uncontrolled is the main cause of the tachycardia and i cant exactly remember if he said its atrial or venticular tachycardia and he gave me logimax and cordarone 2 pills each everyday , he didnt tell me what did he find and he used some medical terms with my husband which i actually didnt understand. may i ask what do u think he found
|
Did you find this post helpful?

User Profile
replied April 17th, 2013
Especially eHealthy
sincerlytired,

From the information you wrote, there was no "cause" for the hypertension, which is not uncommon, as the majority of cases are "idiopathic" (meaning the disorder occurs but the cause is not known).

The result of the hypertension has been to cause an enlargement of the heart. When the heart is enlarged, it does not pump as efficently. So, it has to pump faster (tachycardia) to supply the needed oxygen to the body.


So, the cardiologist is trying to get the blood pressure back under a tighter control. And, you go from there, see what happens. Sometimes, it takes a bit of trial and errror before the right mix of medications is determined.


If you do not have a home BP cuff, you might want to get one, to keep track of how you are doing.

Good luck.
|
Did you find this post helpful?

replied April 19th, 2013
I have been taking Procarida for bp and my bottom number is still in the 80's. What seems high to me does not seem high to doc or ER. I also have anxiety so that does not help. I had my first anxiety attack in November. It freaked me out. I have completely changed my whole lifestyle. No smoking, no caffine, healthier eating. Watching my sodium. I monitor my blood pressure because I have been procardia for two weeks. I was taking Norvasc but I think my body became immune to it. My mom had a stroke in nov due to high blood pressure and I have mentally messed myself thinking my bp is high and I am going to have a stroke. I am seeking professional help to help with anxiety and the fact that I have messed myself up. It has begun to interfer with my life. Which I can not have since I am a mother of three. I have started doing one apple cider vinegar a day. Hoping with all the other changes I have made and vinegar will help.
|
Did you find this post helpful?
Must Read
What exactly is blood pressure in the first place? And how can you know if your blood pressure is either high OR low?...
Millions of American have blood pressure problems. Learn what can put you at risk of high or low blood pressure here....
High blood pressure and low blood pressure manifest physical symptoms. Learn the signs of hypertension and hypotension here....